MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL
Model Number G48732
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: non-healthcare professional.Investigation evaluation: a photo and video were provided to aid the investigation.An evaluation of the photo and video confirmed the report.A leakage was seen through a pinhole in the balloon material in both.Our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the returned device.A cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated with water and the balloon would not hold pressure.A leak was seen from three pinholes on the proximal side of the balloon material.A visual inspection of the catheter showed no kinks/bends.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.A laboratory meeting was held with members of production engineering and production leadership to further investigate leakage in the balloon material prior to use.During the meeting, pinholes in the balloon material were confirmed.It was concluded that it is unknown how or at what point the pinholes occurred.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Damage to the balloon resulting in a pinhole can occur if the balloon comes into contact with something sharp during handling.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a visual inspection and functional testing to ensure device integrity.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided, the complaint indicates that the hercules 3 stage balloon esophageal was inflated with air.The instructions for use state that ¿the balloon must be inflated with water only.¿ a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
Prior to the procedure, the physician inflated the hercules 3 stage balloon esophageal to check the condition of it and then realized the balloon was broken and the contents spilled out.The procedure was completed with another hercules 3 stage balloon esophageal.On 25-sep-2019, the following information was received, "we reviewed the case in order to answer the pending question so, the video was taken after the procedure to check the leakage, the balloon was tried with air at first and then the leak was discovered once the water was put in." this observation was made prior to use; there was no impact to the patient.

Brand Name
HERCULES 3 STAGE BALLOON ESOPHAGEAL
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9180996
Report Number1037905-2019-00594
Device Sequence Number2830875
Product Code KNQ
UDI-Device Identifier00827002487321
UDI-Public(01)00827002487321(17)220613(10)W4226197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberG48732
Device Catalogue NumberHBD-15-16.5-18
Device Lot NumberW4226197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1